ArticleBMC gastroenterology2015
I-131 remnant ablation after thyroidectomy induced hepatotoxicity in a case of thyroid cancer.
Article in BMC gastroenterology, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
5 citing papers in PubMed, 10 citations in OpenAlex.
- Early effects of radioactive iodine (I-131) therapy on liver function in patients with Graves' disease: a 48-h analysis.BMC research notes · 2025Article
- Advances in Antioxidant Applications for CombatingToxics · 2023Review
- The interplay between thyroid and liver: implications for clinical practice.Journal of endocrinological investigation · 2020Review
- Ions doped melanin nanoparticle as a multiple imaging agent.Journal of nanobiotechnology · 2017Article
- Drug-induced liver injury caused by iodine-131.Clinical and molecular hepatology · 2016Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundRadioactive iodine (I-131) is routinely used for the treatment of differentiated thyroid cancer following surgery. Drug-induced liver injury (DILI) is a leading cause of acute liver failure. Here we reported a rare case of diffuse hepatic uptake (DHU) of radioactive iodine (I-131) induced hepatotoxicity in patient with I-131 ablation therapy after thyroidectomy. CASE PRESENTATION: A 57-year-old woman was admitted due to jaundice, itching and dark urine with abnormally elevated liver function. She has performed thyroidectomy followed by 100 mci radioactive I-131 ablation therapy 21 days ago. The basic hepatic protection could not efficiently prevent disease progression. The patient was further treated with methylprednisolone, the bilirubin and alanin aminotransferase were finally lowered back to normal in the follow-up visit.
conclusionTo the best of our knowledge, this is the rare description of DILI complications in thyroidectomy patient due to I-131 ablation therapy. The patient responds to glucocorticoid therapy well, but not basic hepatic protection treatment. Even though this is only a single case, it reminds physicians make DILI in early consideration when patient present liver injury after I-131 ablation therapy.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.